Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 91, NWS Jackson, KY

April 11, 20117 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 11, 2011, 7:55 PM EDT for 7 counties in Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2011, 7:55 PM EDT (23:55 UTC)
Expired
Apr 11, 2011, 8:32 PM EDT
In force
37 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Clay County, KY, Jackson County, KY, Knox County, KY, Laurel County, KY, McCreary County, KY, Pulaski County, KY, Whitley County, KY

The radar

The Jackson,KY radar (KJKL), 80 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 6:11 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 513 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 318 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
513 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
318 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
1.0
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

560 
WUUS53 KJKL 112355
SVRJKL
KYC051-109-121-125-147-199-235-120045-
/O.NEW.KJKL.SV.W.0091.110411T2355Z-110412T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
755 PM EDT MON APR 11 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN JACKSON COUNTY IN SOUTHEAST KENTUCKY...
  NORTHWESTERN KNOX COUNTY IN SOUTHEAST KENTUCKY...
  LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHEASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHWESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 845 PM EDT

* AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR BARK CAMP...OR 15
  MILES NORTH OF WILLIAMSBURG...AND MOVING NORTHEAST AT 35 MPH. PENNY
  SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VOX AND BARTON AROUND 800 PM EDT.
  KEAVY...HIGHTOP...NORTH CORBIN AND CORBIN AROUND 805 PM EDT.
  DORTHAE AROUND 810 PM EDT.
  LILY...MCHARGUE AND LYNN CAMP AROUND 815 PM EDT.
  LEVI JACKSON S.P....FARISTON...LONDON-CORBIN AIRPORT AND SUBLIMITY
  CITY AROUND 820 PM EDT.
  LESBAS AROUND 825 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGH
KNOB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT TUESDAY MORNING
FOR SOUTHEASTERN KENTUCKY.

LAT...LON 3736 8386 3717 8367 3682 8426 3696 8441
TIME...MOT...LOC 2355Z 230DEG 30KT 3695 8424
WIND...HAIL 70MPH 0.75IN

$$

GREIF
2 follow-up statements
816 
WWUS53 KJKL 120014
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
814 PM EDT MON APR 11 2011

KYC051-109-121-125-147-199-235-120045-
/O.CON.KJKL.SV.W.0091.000000T0000Z-110412T0045Z/
JACKSON KY-PULASKI KY-CLAY KY-LAUREL KY-KNOX KY-WHITLEY KY-
MCCREARY KY-
814 PM EDT MON APR 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MCCREARY...NORTHWESTERN WHITLEY...NORTHWESTERN KNOX...LAUREL...
NORTHWESTERN CLAY...SOUTHEASTERN PULASKI AND SOUTHEASTERN JACKSON
COUNTIES UNTIL 845 PM EDT...

AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR LILY...OR 7 MILES SOUTH OF
LONDON...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEVI JACKSON S.P....FARISTON...SUBLIMITY CITY AND LONDON AROUND 820
  PM EDT.
  LESBAS...MAPLESVILLE AND CANE CREEK AROUND 825 PM EDT.
  MARYDELL...LIDA...LAKE AND SASSER AROUND 830 PM EDT.
  PORTERSBURG...LANGNAU...CRAWFORD AND BUSH AROUND 835 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGH
KNOB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3736 8386 3717 8367 3682 8426 3696 8441
TIME...MOT...LOC 0013Z 230DEG 30KT 3705 8409
WIND...HAIL 60MPH <.50IN

$$

GREIF
040 
WWUS53 KJKL 120032
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
832 PM EDT MON APR 11 2011

KYC051-109-121-125-147-199-235-120040-
/O.CAN.KJKL.SV.W.0091.000000T0000Z-110412T0045Z/
JACKSON KY-PULASKI KY-CLAY KY-LAUREL KY-KNOX KY-WHITLEY KY-
MCCREARY KY-
832 PM EDT MON APR 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCCREARY...
NORTHWESTERN WHITLEY...NORTHWESTERN KNOX...LAUREL...NORTHWESTERN
CLAY...SOUTHEASTERN PULASKI AND SOUTHEASTERN JACKSON COUNTIES IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 1 AM EDT.

LAT...LON 3736 8386 3717 8367 3682 8426 3696 8441
TIME...MOT...LOC 0030Z 230DEG 30KT 3714 8395

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 7:50 PM EDT, 5 minutes earlier.

Area forecast discussion, Apr 11, 7:50 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
750 PM EDT MON APR 11 2011

.SHORT TERM

WITH THE PASSAGE OF THE GUST FRONT...MUCH OF THE CWA HAS STABILIZED.
HOWEVER...WOULD NOT RULE OUT ENOUGH INSTABILITY REDEVELOPING IN THE
SOUTH TO GENERATE OR SUSTAIN STORMS OVER THE NEXT HOUR OR SO.
ACCORDINGLY...HAVE DROPPED THE TORNADO WATCH FROM THE NORTHERN ZONES
AND LEFT IT RUNNING IN THE SOUTH. IRONICALLY...THOUGH...THE BEST
THREAT FOR OUR SOUTH LOOKS TO BE AFTER THE WATCH WILL HAVE EXPIRED
AT 7 PM EDT. SPECIFICALLY...THE CURRENT BATCH OF SEVERE STORMS OVER
CENTRAL TENNESSEE WILL HAVE TO BE WATCHED AS THEY COME EAST...BUT
THEY ARE STILL SEVERAL HOURS AWAY FROM THE SOUTHWEST BORDER OF THE
CWA. BY THAT TIME...OTHER FACTORS WILL LIKELY REDUCE THE SEVERE
THREAT. ALSO...WILL BE PLANNING ON DROPPING THE WIND ADVISORIES WITH
THE REMAINDER OF THE WATCH AT 7 PM EDT. THE FFA WILL CONTINUE
UNCHANGED AND LIKELY REMAIN THE MAIN RISK FROM THIS ENTIRE EVENT.
UPDATED ZONES...GRIDS...HWO AND TEXT PRODUCTS HAVE BEEN ISSUED.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH WEDNESDAY/

FOCUS FOR THE PERIOD CENTERS AROUND SEVERE POTENTIAL THIS AFTERNOON
AND EVENING. SFC ANALYSIS AS OF 18Z SHOWS THE TRIGGER...A STRONG COLD
FRONT...STRETCHED FROM A DEEP LOW PRESSURE CENTER AROUND THE HUDSON
BAY...RUNNING SOUTH THRU THE EASTERN GREAT LAKES AND CONTINUING DOWN
THRU THE LOWER OHIO VALLEY AND INTO THE SOUTHERN MISSISSIPPI VALLEY.
RATHER IMPRESSIVE PRE FRONTAL BAND OF CONVECTION WHICH HAD BEEN SLOWLY
MAKING ITS WAY EAST THRU WRN/CENTRAL KY HAS RUN INTO THE STABLE LAYER
OVER OUR AREA AND HAS BEGUN TO DIE OFF. THIS ENERGY POUNDING AWAY AT
THE CAP HAS WEAKENED IT TO SOME EXTENT HOWEVER...SFC BASED INSTABILITY
OVER OUR EASTERN COUNTIES HAS NOW DROPPED OFF TO ALMOST NIL AND WITH
CLOUD COVER MOVING IN...AM SKEPTICAL ABOUT WHETHER OR NOT WE CAN GET
ENOUGH INSTABILITY TO REDEVELOP FOR WIDESPREAD SEVERE CONVECTION.

BUFKIT SOUNDINGS THRU THE REMAINDER OF THE DAY DO SHOW SOME 1000 J/KG
CAPE REDEVELOPING THIS EVENING OVER THE AREA...BUT SHEAR PROFILES ARE
NOT LOOKING OVERLY IMPRESSIVE AT THIS POINT...PARTICULARLY THRU THE LOWER
LEVELS...AND STRONG WINDS STILL APPEAR TO BE THE PRIMARY THREATS THRU
THE EARLY EVENING. OVERNIGHT...AS THE COOLER MID LEVEL AIR ARRIVES
INSTABILITY LOOKS TO DROP OFF AGAIN...TAKING THE POTENTIAL FOR
SEVERE WITH IT AS WE TRANSITION TOWARDS SHOWERS WITH EMBEDDED TSTMS
THRU THE OVERNIGHT HOURS. WILL CONTINUE WITH THE TORNADO WATCH FOR
NOW SINCE AT THIS POINT THERE WILL STILL BE A SLIM POSSIBILITY THAT
ANY TSTMS WHICH DEVELOP THIS EVENING WILL HAVE AT LEAST SOME ROTATION
WITHIN THEM.

LATEST ROUND OF SHORT RANGE GUIDANCE IS STILL PROGGING AROUND 1.5 TO
2 INCHES OF QPF AND THIS SEEMS REASONABLE...PLUS/MINUS...DEPENDING ON
WHETHER WE CAN GET ENOUGH INSTABILITY TO REGENERATE AND GET SOME
INTENSE RAIN RATES FROM ANY TSTMS TONIGHT. CONCERNING THE POTENTIAL
FOR FLOODING...CONSIDERING THAT THE GROUNDS ARE FAIRLY SATURATED...
PARTICULARLY OVER OUR NORTHERN AND EASTERN COUNTIES FROM RECENT
RAINS...AND WHILE NO WIDESPREAD RIVER FLOODING IS FORECAST THERE WILL
BE THE POTENTIAL FOR ANY HEAVY RAINS TONIGHT TO LEAD TO SOME URBAN
AND SMALL STREAM PROBLEMS LOCALLY...ESPECIALLY GIVEN THAT THE MODELS
HAVE CONTINUED TO TREND SLOWER WITH THE PROGRESSION OF THE THE FRONT
WHICH WILL LEAD TO A MORE PROLONGED EVENT AND POSSIBLY SOME LOCALLY
HIGHER PRECIP TOTALS AS WELL.

WITH THAT...HAVE MAINTAINED THE CURRENT FORECAST THINKING WITH PRECIP
CHANCES PERSISTING THRU MOST OF THE DAY ON TUESDAY...THOUGH ADDITIONAL
AMOUNTS THROUGH THE DAY SHOULD REMAIN ON THE ORDER OF A FEW TENTHS OF
AN INCH OR LESS. CLOUDS AND/OR PRECIP LINGERING THRU THE DAY WILL
LIMIT HIGHS TO THE MID AND UPPER 50S FOR MOST. POST FRONTAL RAINS
SHOULD BEGIN TO WIND DOWN FROM WEST TO EAST BY TOMORROW AFTERNOON
WITH SOME PARTIAL CLOUDINESS GIVING WAY TO CLEARING SKIES OVERNIGHT.
WITH THE CLEARING WILL COME THE USUAL COOLING...AND AS COLD AIR
FILTERS IN BEHIND THE FRONT WILL CONTINUE WITH THE CURRENT THINKING
WHICH HAS THE LOW TEMPS BOTTOMING OUT IN THE MID 30S. GIVEN THAT THE
BOUNDARY LAYER WILL BE SATURATED...WILL HAVE TO KEEP AN EYE ON TEMPS
WITH THE POTENTIAL FOR FROST AND/OR DENSE FOG TO DEVELOP TOMORROW
NIGHT.

WEDNESDAY SHOULD SEE A CONTINUATION OF THE CLEARING TREND AS HIGH
PRESSURE BUILDS OVER THE SOUTHEASTERN U.S. BENEATH SHORT WAVE RIDGING
ALOFT AHEAD OF THE NEXT DEVELOPING TROF. AS FOR TEMPS...GENERALLY
FOLLOWED A BLEND OF PERSISTENCE WITH THE COOLER BC MET MOS THRU
TUESDAY...THEN AGAIN OPTED TO BLEND THE CURRENT FORECAST WITH THE
COOLEST AVAILABLE GUIDANCE FOR TUESDAY AND WEDNESDAY NIGHT AS CLEAR
SKIES DEVELOP AND PREVAIL THRU THE REMAINDER OF THE PERIOD.

.LONG TERM.../WEDNESDAY NIGHT THROUGH MONDAY/

THIS FORECAST PERIOD BEGINS WITH A DEPARTING LOW PRESSURE OVER
DELMARVA AND A WEAK RIDGE FROM THE GULF TO LOWER MI. A SERIES OF
SHORT WAVES WILL RIDE OVER THIS RIDGE THRU THU NITE WITH EACH WAVE
TENDING TO FLATTEN THE RIDGE. THEN ON FRI ANOTHER AREA OF LOW
PRESSURE WILL DEVELOP OVER THE CENTRAL PLAINS AND PUSH THRU THE OH
VALLEY INTO SRN CANADA BY LATE SUNDAY. AT THE SURFACE THE RESULTANT
WEATHER WILL BE FAIR WEATHER ON WED WITH HIGHS IN THE MID 70S. WITH
A WEAK SRLY FLOW THESE TEMPS MAY NEED TO BE ADJUSTED UPWARDS IN
LATER FORECASTS. THE FAIR WEATHER CONTINUES ON THU WITH AN INCREASE
IN THE SRLY WINDS AND HENCE TEMPS CLIMBING INTO THE UPPER 70S. THE
PLAINS MID LVL LOW PRESSURE WILL BE REFLECTED AT THE SFC THU NITE
WITH A WARM FNT STRETCHING TOWARDS ERN KY. THE INCREASE IN CLOUD
COVER AND PCPN LATE THU NIGHT AND ON FRI WILL LIMIT FRI HIGH TEMPS
BUT THE SRLY FLOW WILL STILL PUSH HIGHS TO AROUND 70. THE PCPN WILL
CONTINUE THRU FRI NITE AND SAT THEN BEGIN TO TAPER OFF TOWARDS DAWN
ON SUN. AS THE COLD FRONT PUSHES THRU THE REGION...SAT WILL FEATURE
A COLDER AIRMASS WITH A CONTINUING THREAT OF RAIN WRAPPED AROUND THE
BACK SIDE OF THE SURFACE LOW WITH HIGH TEMPS STRUGGLING TO REACH 60.
THE SFC LOW WILL BEGIN TO ACCELERATE INTO SRN CANADA SAT NITE AND
DRAG THE REMAINING CLOUDS AND PCPN TOWARDS THE ERN GREAT LAKES.
TEMPS WILL THEN PLUMMET TO BELOW NORMAL WITH READINGS DROPPING TO
THE UPPER 30S TO AROUND 40. AS HIGH PRESSURE BEGINS TO BUILD INTO
THE REGION FROM THE PLAINS THE NRLY WINDS COUPLED WITH ANY RESIDUAL
CLOUDS AND PCPN WILL KEEP THE HIGH TEMPS ON SUN SOLIDLY IN THE 50S
BUT THEN WARMING TO AROUND 60 FOR MON.

&&

.AVIATION.../00Z TO 24Z/...UPDATED

A SLOW MOVING COLD FRONT WILL SHORTLY RESULT IN REDUCED VIS AND CIGS
THROUGHOUT EAST KENTUCKY...AT LEAST DOWN TO MVFR. LATER THIS
EVENING...WHEN THE WINDS SWITCH AROUND MORE TO THE NORTHWEST...CIGS
WILL FALL FURTHER...INTO THE IFR RANGE ALONG WITH LOW VIS IN RAIN AND
FOG. THESE CONDITIONS WILL ONLY SLOWLY IMPROVE DURING THE DAY
TUESDAY...FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA. WINDS WILL
SWITCH TO THE NORTHWEST AT AROUND 10 KTS LATER THIS EVENING WITH SOME
GUSTINESS ANTICIPATED DURING THE DAY TUESDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR KYZ044-050>052-058>060-
068-069-079-080-083>088-104-106>120.

TORNADO WATCH UNTIL 1 AM EDT TUESDAY FOR KYZ068-069-079-080-
083>088-112>118.

&&

SHORT TERM...MB/GREIF
LONG TERM....DUSTY
AVIATION...GREIF
Hazardous weather outlook, Apr 11, 6:31 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
631 PM EDT MON APR 11 2011

KYZ068-069-079-080-083>088-112>118-130145-
ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-
HARLAN-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-
INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET...LONDON...
MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG
631 PM EDT MON APR 11 2011

...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...
...TORNADO WATCH 131 IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS EVENING. THERE IS A RISK OF SOME
STORMS BECOMING SEVERE WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL.
ALSO...LOCALLY HEAVY RAINFALL IS POSSIBLE THROUGH NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PATCHY VALLEY FROST IS POSSIBLE LATE TUESDAY NIGHT...ESPECIALLY IN
THE NORMALLY COLDER LOCATIONS.

THUNDERSTORMS ARE POSSIBLE AGAIN FROM THURSDAY NIGHT THROUGH FRIDAY
NIGHT.

THERE IS ALSO A CHANCE FOR SNOW SHOWERS LATE SUNDAY NIGHT...
ESPECIALLY ABOVE 2000 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

KYZ044-050>052-058>060-104-106>111-119-120-130145-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...BEATTYVILLE...INEZ...PIKEVILLE
631 PM EDT MON APR 11 2011

...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE STILL EXPECTED TONIGHT WITH LOCALLY HEAVY RAINFALL
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PATCHY VALLEY FROST IS POSSIBLE LATE TUESDAY NIGHT...ESPECIALLY IN
THE NORMALLY COLDER LOCATIONS.

THUNDERSTORMS ARE POSSIBLE AGAIN FROM THURSDAY NIGHT THROUGH FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

DUSTY

In the hours before

Local storm report, Apr 11, 3:18 PM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
318 PM EDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND GST     2 WNW HARLAN            36.85N 83.35W
04/09/2011  M68 MPH          HARLAN             KY   AWOS

            FROM HARLAN AWOS.

&&

ABE
Special weather statement, Apr 11, 7:50 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
750 PM EDT MON APR 11 2011

KYZ079-080-084>087-120030-
PULASKI-LAUREL-WHITLEY-MCCREARY-KNOX-BELL-
750 PM EDT MON APR 11 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 830
PM EDT MONDAY EVENING...

   SOUTHEASTERN PULASKI...
   SOUTHERN LAUREL...
   WESTERN KNOX...
   WHITLEY...
   EASTERN MCCREARY AND
   WEST CENTRAL BELL.

AT 750 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CUMBERLAND
FALLS S.P....OR 11 MILES NORTHWEST OF WILLIAMSBURG...MOVING NORTHEAST
AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...YOUNGS CREEK
AROUND 755 PM EDT...DEERING AROUND 800 PM EDT...FABER AROUND 805 PM
EDT...MOORE HILL AROUND 810 PM EDT...AND SILER AROUND 815 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
POSSIBLY SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT TUESDAY MORNING
FOR SOUTHEASTERN KENTUCKY.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:02 AM EDTLake Wind AdvisoryJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more14 hr
Apr 11, 10:30 AM EDTWind AdvisoryJKLBell, Breathitt, Clay, Floyd, Harlan, Jackson and 13 more8 hr
Apr 11, 12:20 PM EDTFlood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more27 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.